Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Back spasm, vomiting, taken Ibuprofen. Should I go to ER?

Last night, I had a really bad back spasm , that caused me to vomit twice. I was able to get it under control with ibuprofen , a hot shower and a heat pad that I slept on. This morning, I woke still in pain, so I called off of work. Throughout the day, I ve still been vomiting , even though the pain in my back is easily bearable. However, I am still vomiting throughout the day. I have a very weak stomach so this alone did not phase me, however, the last time I vomited, there were tiny, tiny flecks of red. I m wondering if I should go to Urgent Care right now, or if I m okay to wait until tomorrow to visit my regular doctor.
Asked On : Fri, 28 Sep 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

After reading your post, it seems that you might be having bleeding from gastric ulcers, appearing as red spots in your vomitus.

I would suggest that you should get yourself clinically examined and investigated.
An Endoscopy may be helpful.

I would advise that you should take an antacid like Omeprazole 40mg once a day before meals along with Domperidone 30mg.
Antacid in gel or liquid form is also helpful.

Following precautions will be helpful :-
1.Avoid spicy and oily foods.
2.Avoid being empty stomach for long periods.
3.Avoid mental and emotional stress.
4.Avoid smoking and alcohol, if any.
5.Avoid self medications, especially pain killers and steroids.
6.Drink lots of water daily.
7.Eat light meals prepared under hygienic conditions.
8.Curd can be helpful.

I hope this is helpful to you.
Answered: Fri, 27 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor